You are here

Higher order quasiconvexity reduces to quasiconvexity

TitleHigher order quasiconvexity reduces to quasiconvexity
Publication TypeJournal Article
Year of Publication2004
AuthorsDal Maso, G, Fonseca, I, Leoni, G, Morini, M
JournalArch. Ration. Mech. Anal. 171 (2004) 55-81

In this paper it is shown that higher order quasiconvex functions suitable in the variational treatment of problems involving second derivatives may be extended to the space of all matrices as classical quasiconvex functions. Precisely, it is proved that a smooth strictly 2-quasiconvex function with p-growth at infinity, p>1, is the restriction to symmetric matrices of a 1-quasiconvex function with the same growth. As a consequence, lower semicontinuity results for second-order variational problems are deduced as corollaries of well-known first order theorems.


Sign in